Multiple Instantons Representing Higher-Order Chern-Pontryagin Classes, II

Lesley Sibner, Robert Sibner, Yisong Yang

Research output: Contribution to journalArticle

Abstract

This paper is a continuation of an earlier study on the generalized Yang-Mills instantons over 4m-dimensional spheres. We will first present a discussion on the generalized Yang-Mills equations, the higher-order Chern-Pontryagin classes, c2m, and the self-dual or anti-self-dual equations. We will then obtain some sharp asymptotic estimates for the self-dual or anti-self-dual equations within the Witten-Tchrakian framework which relates the integer value of C2m to the number of vortices of the solution to a reduced 2-dimensional Abelian Higgs system over the Poincaré half-plane. We will prove that, indeed, for any integer N, there exists a 2|N|-parameter family of the generalized self-dual or anti-self-dual instantons realizing the topology C2m = N. Furthermore, for the purpose of accommodating more general solutions, we establish a removable singularity theorem which enables us to extend the solutions obtained on a 4m-dimensional Euclidean space with an integral bound to the Hölder continuous solutions on a 4m-dimensional sphere.

Original languageEnglish (US)
Pages (from-to)47-67
Number of pages21
JournalCommunications in Mathematical Physics
Volume241
Issue number1
StatePublished - Oct 2003

Fingerprint

Instantons
instantons
Higher Order
integers
half planes
Euclidean geometry
topology
theorems
vortices
Removable Singularity
Yang-Mills Equation
Integer
Continuous Solution
Yang-Mills
Asymptotic Estimates
estimates
Half-plane
Higgs
Generalized Equation
General Solution

ASJC Scopus subject areas

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Statistical and Nonlinear Physics

Cite this

Multiple Instantons Representing Higher-Order Chern-Pontryagin Classes, II. / Sibner, Lesley; Sibner, Robert; Yang, Yisong.

In: Communications in Mathematical Physics, Vol. 241, No. 1, 10.2003, p. 47-67.

Research output: Contribution to journalArticle

@article{844758154cdc4814860222bb497b836a,
title = "Multiple Instantons Representing Higher-Order Chern-Pontryagin Classes, II",
abstract = "This paper is a continuation of an earlier study on the generalized Yang-Mills instantons over 4m-dimensional spheres. We will first present a discussion on the generalized Yang-Mills equations, the higher-order Chern-Pontryagin classes, c2m, and the self-dual or anti-self-dual equations. We will then obtain some sharp asymptotic estimates for the self-dual or anti-self-dual equations within the Witten-Tchrakian framework which relates the integer value of C2m to the number of vortices of the solution to a reduced 2-dimensional Abelian Higgs system over the Poincar{\'e} half-plane. We will prove that, indeed, for any integer N, there exists a 2|N|-parameter family of the generalized self-dual or anti-self-dual instantons realizing the topology C2m = N. Furthermore, for the purpose of accommodating more general solutions, we establish a removable singularity theorem which enables us to extend the solutions obtained on a 4m-dimensional Euclidean space with an integral bound to the H{\"o}lder continuous solutions on a 4m-dimensional sphere.",
author = "Lesley Sibner and Robert Sibner and Yisong Yang",
year = "2003",
month = "10",
language = "English (US)",
volume = "241",
pages = "47--67",
journal = "Communications in Mathematical Physics",
issn = "0010-3616",
publisher = "Springer New York",
number = "1",

}

TY - JOUR

T1 - Multiple Instantons Representing Higher-Order Chern-Pontryagin Classes, II

AU - Sibner, Lesley

AU - Sibner, Robert

AU - Yang, Yisong

PY - 2003/10

Y1 - 2003/10

N2 - This paper is a continuation of an earlier study on the generalized Yang-Mills instantons over 4m-dimensional spheres. We will first present a discussion on the generalized Yang-Mills equations, the higher-order Chern-Pontryagin classes, c2m, and the self-dual or anti-self-dual equations. We will then obtain some sharp asymptotic estimates for the self-dual or anti-self-dual equations within the Witten-Tchrakian framework which relates the integer value of C2m to the number of vortices of the solution to a reduced 2-dimensional Abelian Higgs system over the Poincaré half-plane. We will prove that, indeed, for any integer N, there exists a 2|N|-parameter family of the generalized self-dual or anti-self-dual instantons realizing the topology C2m = N. Furthermore, for the purpose of accommodating more general solutions, we establish a removable singularity theorem which enables us to extend the solutions obtained on a 4m-dimensional Euclidean space with an integral bound to the Hölder continuous solutions on a 4m-dimensional sphere.

AB - This paper is a continuation of an earlier study on the generalized Yang-Mills instantons over 4m-dimensional spheres. We will first present a discussion on the generalized Yang-Mills equations, the higher-order Chern-Pontryagin classes, c2m, and the self-dual or anti-self-dual equations. We will then obtain some sharp asymptotic estimates for the self-dual or anti-self-dual equations within the Witten-Tchrakian framework which relates the integer value of C2m to the number of vortices of the solution to a reduced 2-dimensional Abelian Higgs system over the Poincaré half-plane. We will prove that, indeed, for any integer N, there exists a 2|N|-parameter family of the generalized self-dual or anti-self-dual instantons realizing the topology C2m = N. Furthermore, for the purpose of accommodating more general solutions, we establish a removable singularity theorem which enables us to extend the solutions obtained on a 4m-dimensional Euclidean space with an integral bound to the Hölder continuous solutions on a 4m-dimensional sphere.

UR - http://www.scopus.com/inward/record.url?scp=0142199382&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0142199382&partnerID=8YFLogxK

M3 - Article

VL - 241

SP - 47

EP - 67

JO - Communications in Mathematical Physics

JF - Communications in Mathematical Physics

SN - 0010-3616

IS - 1

ER -